MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; STD RIGHT HUMERAL AUGMENT TRAY TRIAL

EXACTECH, INC. EQUINOXE; STD RIGHT HUMERAL AUGMENT TRAY TRIAL
Model Number 321-00-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(device evaluated by mfr) pending evaluation.The equinoxe humeral augmented tray is indicated for proximal humeral replacement in conjunction with reverse shoulder arthroplasty in skeletally mature individuals with an intact medial calcar for whom the rotator cuff is irreparable or grossly deficient, a functional deltoid muscle is present, and proximal humeral bone loss is present.The instrument is reusable.This product was recently approved for use in the us and 15 kits were shipped as part of a pilot launch under a limited release.Once notified of the complaint, exactech performed a risk assessment.While the overall risk of patient harm related to this issue is determined to be very low, exactech intends to halt the pilot launch and recall all equinoxe hat trails until a root cause for the failure can be established and corrective actions implemented.This 5-day report is being submitted per the requirements of 21 cfr, part 803.10(c)(2)(i).No information provided in the following section(s): age or date of birth, weight, ethnicity, implant date, device available for evaluation, date rec¿d by manufacture, device manufacture date, recall (if recall number is given), correction/removal number.
 
Event or Problem Description
As reported, during the procedure, the +0 lateralized tray threaded onto the fracture stem during trailing.During removal, the retaining ring inside the trial popped off and fell into the patient wound site.The retaining ring was found and removed from the patient wound site, but the surgeon could not re-thread the trail without the retaining ring.The surgeon then trailed +5 lateralized trial and when trying to thread trial onto stem the retaining ring again popped off and would not thread onto trial.The surgeon decided to stop using the hat system and used fracture stem instead.All parts were retrieved from the patient wound site and were accounted for.There was a 5-15 minute delay and there were no adverse event resulting form the delay.Patient was last known to be in stable condition following the event.Device are returning for evaluation.
 
Additional Manufacturer Narrative
Section h10: (h3) the disassembly issue reported was likely the result of the retaining ring not being adequately designed to be retained in the groove of the humeral augmented tray trial body when forced is applied to the ring vie contact with the hat trail screw.

Brand Name
EQUINOXE
Common Device Name
STD RIGHT HUMERAL AUGMENT TRAY TRIAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11828850
Report Number1038671-2021-00236
Device Sequence Number19763312
Product Code LXH
UDI-Device Identifier10885862541260
UDI-Public10885862541260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191561
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321-00-12
Device Catalogue Number321-00-12
Device Lot Number279244004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;